Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Unintended weight loss happening again! Freaking out.  (Read 285 times)

0 Members and 1 Guest are viewing this topic.

Offline sad_dad

  • Jr. Member
  • **
  • Posts: 68
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Unintended weight loss happening again! Freaking out.
« on: January 25, 2014, 03:01:53 PM »
I have lost like 7 pounds in the last 3 days. Back in August and July, I lost almost 30 pounds in a month, and then it stabilized. This was all completely unintended. No change in diet, and not exercising. I had a ton of tests as I've gone over on this board. No heart problems or GI problems, and clean CT back in July. The only thing I've changed is that I was taking Ibuprofen (600 mg) 3x per day for a lot of pain. I've been taking it for about a month and half. I stopped taking it on Wednesday morning. The weight loss has coincided with that. But that seems crazy that I would drop weight from stopping Ibuprofen! However, back in August when I lost all that weight, I did the same thing. I had been taking Ibuprofen every day for a couple of years then stopped suddenly and lost all that weight for the next 3-4 weeks. It then stopped, and actually went back up slowly, though I haven't reached where I was prior to the initial loss. But now this. Of course unintended weight loss being a sign of cancer has me having high anxiety about that again, which I was having before but my doctor dismissed it, and I'm going OCD getting on the scale like 10 times a day or more. Really uncomfortable about this and freaking out right now.
Bookmark and Share

Offline Sleepingbear

  • Newbie
  • *
  • Posts: 27
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Unintended weight loss happening again! Freaking out.
« Reply #1 on: January 25, 2014, 04:29:47 PM »
Weight loss can also be a result of anxiety.  And/or meds. 
Bookmark and Share

Offline Sunlover

  • Hero Member
  • *****
  • Posts: 1160
  • Country: us
  • Rec's: 15
  • Gender: Female
  • Mood: Happy
    Happy
    • Poke This Member
Re: Unintended weight loss happening again! Freaking out.
« Reply #2 on: January 25, 2014, 07:22:02 PM »
Have you had your thyroid tested?  That can absolutely do that (hyperthyroidism)
Bookmark and Share

Offline sad_dad

  • Jr. Member
  • **
  • Posts: 68
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Unintended weight loss happening again! Freaking out.
« Reply #3 on: January 25, 2014, 08:11:30 PM »
Have you had your thyroid tested?  That can absolutely do that (hyperthyroidism)

Yes...I get TSH tested pretty regularly being diabetic.

I also want to add I know anxiety can affect weight. Thing is, I haven't felt a lot of anxiety compared to how I felt in August when this happened.

Also....I just started Cymbalta 30mg about 12 days ago. I also had my dosage of Klonopin cut in half about 15 days ago, from .5 mg twice a day to only once a day.

Maybe this is all medicine related.
Bookmark and Share

Offline Sunlover

  • Hero Member
  • *****
  • Posts: 1160
  • Country: us
  • Rec's: 15
  • Gender: Female
  • Mood: Happy
    Happy
    • Poke This Member
Re: Unintended weight loss happening again! Freaking out.
« Reply #4 on: January 25, 2014, 08:18:48 PM »
Diabetes can cause unintended weight loss.  Maybe you cheat on your diet a lot like my husband?   Your A1C may not be as good as it should be.
Bookmark and Share

Offline sad_dad

  • Jr. Member
  • **
  • Posts: 68
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Unintended weight loss happening again! Freaking out.
« Reply #5 on: January 25, 2014, 08:29:24 PM »
Diabetes can cause unintended weight loss.  Maybe you cheat on your diet a lot like my husband?   Your A1C may not be as good as it should be.

While I do "cheat" on it, meaning I don't necessarily eat what I should, I also keep close tabs on my blood glucose, and use insulin. My A1C is usually about 6.7.  I also get that checked every 3 months. Been diabetic 14 years now.
Bookmark and Share

Offline Lara71

  • Sr. Member
  • ****
  • Posts: 270
  • Rec's: 2
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Unintended weight loss happening again! Freaking out.
« Reply #6 on: January 26, 2014, 08:19:19 AM »
Are you taking metformin? I take it as a off label for pcos and lost 15 pounds without trying.
Bookmark and Share

Offline sad_dad

  • Jr. Member
  • **
  • Posts: 68
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Unintended weight loss happening again! Freaking out.
« Reply #7 on: January 29, 2014, 08:32:18 PM »
So I ran an experiment the past week.

I started taking 800 mg ibuprofen again the day I made this original post (the 25th).

I gained all the lost weight back by the 27th.

So then I stopped it again on the 28th (yesterday).

By tonight I've lost almost all the weight again. I've also noticed a dramatic increase in my urine output the last 2 days without more fluid intake.

Has to be water weight induced by the ibuprofen usage.

I have found a few things through google related to this, but not too much.
Bookmark and Share

Offline Sunlover

  • Hero Member
  • *****
  • Posts: 1160
  • Country: us
  • Rec's: 15
  • Gender: Female
  • Mood: Happy
    Happy
    • Poke This Member
Re: Unintended weight loss happening again! Freaking out.
« Reply #8 on: January 30, 2014, 06:00:35 AM »
So I ran an experiment the past week.

I started taking 800 mg ibuprofen again the day I made this original post (the 25th).

I gained all the lost weight back by the 27th.

So then I stopped it again on the 28th (yesterday).

By tonight I've lost almost all the weight again. I've also noticed a dramatic increase in my urine output the last 2 days without more fluid intake.

Has to be water weight induced by the ibuprofen usage.

I have found a few things through google related to this, but not too much.

Ah, the water weight!! YES!!   That is definitely make you lose weight quickly - and that stuff you are taking isn't good for blood pressure, which means it MUST make you retain water.   Mystery solved.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
4 Replies
758 Views
Last post September 07, 2009, 10:03:42 AM
by BonnieJo
4 Replies
543 Views
Last post February 26, 2012, 01:37:09 PM
by 29sillygirl
0 Replies
309 Views
Last post July 03, 2013, 06:21:33 AM
by hijikata
1 Replies
292 Views
Last post September 14, 2013, 08:28:41 PM
by Lalaland
4 Replies
750 Views
Last post October 12, 2013, 04:23:48 PM
by Anxious247
4 Replies
303 Views
Last post December 31, 2013, 10:55:17 PM
by mhmommy